The failure of lower semicontinuity for the linear dilatation

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


Since the very beginning of the multidimensional theory of quasiregular mappings, it has been widely believed that the class of K-quasiregular mappings in ℝn is closed with respect to uniform convergence, where K stands for the linear dilatation. In this note we give a striking example which refutes this belief. The key element of our construction is that the linear dilatation function fails to be rank-one convex in dimensions higher than 2.

Original languageEnglish (US)
Pages (from-to)55-61
Number of pages7
JournalBulletin of the London Mathematical Society
Issue number1
StatePublished - Jan 1998

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'The failure of lower semicontinuity for the linear dilatation'. Together they form a unique fingerprint.

Cite this